Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 260, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2004, 5:59 PM CDT for Erath County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2004, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 4, 2004, 7:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Erath County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:40 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:45 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 4, 5:45 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CDT FRI JUN 4 2004 .AVIATION... SCT SVR TSRA NOW GOING OVER SW 1/2 OF N TX AND SHOULD STAY TO THE SW OF D/FW TAF SITES...THO AN ISOLD TSRA/SCT SHRA CAN/T BE RULED OUT FOR THIS PTN OF TRACON THROUGH THE EVE. RUC LOOKS TO BE SUPERIOR OVER THE META AND SOMEWHAT BETTER ON MORE ISOLD/SCT COVERAGE OVER THIS REGION AND SLIGHTLY SLOWER TIMING...SO WILL FOLLOW CLOSELY FOR TAF SITES...PARTICULARLY KACT WHICH SHOULD SEE VCTS THROUGH 02Z OR SO...BEFORE PSBLY CATCHING ERN PTNS OF A LINEAR MCS THRU 05Z OR SO. THOUGH ENVIRONMENTAL FLOW TO BE LIGHT ESELY THRU 15Z SAT...PD THRU 05Z SAT FOR KACT WILL HAVE SOME TEMPO +TSRA WITH IFR VSBYS/MVFR CIGS...ALG WITH STG VRB WINDS FOR OUTFLOW GUSTS. PROB30 GROUP LIKELY NEEDED AGAIN FOR AFTER 21Z SAT AS ANOTHER...LESS IMPRESSIVE S/W ARRIVES IN WEAKENING NW FLOW ALOFT...BUT ARRIVES RIGHT AT PRIME HEATING OF THE DAY WHEN INSTABILITY WILL BE AT LEAST MODERATE. 05/ && .PREV PUBLIC DISCUSSION... 406 PM CDT SEVERAL MORE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW THIS WEEKEND...KEEPING NORTH TEXAS WEATHER UNSETTLED. HOWEVER...BY SUNDAY NIGHT/MONDAY...A RIDGE WILL BEGIN TO BUILD OVER THE REGION...WITH A LONG WAVE TROUGH MOVING ONTO THE WEST COAST. THIS WILL RESULT IN QUIETER WEATHER FOR A FEW DAYS WITH PERHAPS SOME SEABREEZE ACTIVITY THE LATTER PART OF THE WEEK. IN THE MEANTIME...THE MODELS HAVE SHOWN A TENDENCY TO BE ERRATIC IN HANDLING THE EVENTS THIS PAST WEEK AND THE NEXT TWO DAYS DO NOT APPEAR TO BE MUCH DIFFERENT. FOR TONIGHT...CURRENT CONVECTION WILL INCREASE IN COVERAGE AS IT SPREADS EAST...AND WITH THE SLOW MOVEMENT AM CONCERNED ABOUT HEAVY RAINS...ESPECIALLY IN URBAN AREAS. WITH THE GROUND STILL QUITE WET IN MANY AREAS...RUNOFF WILL BE EXCESSIVE IN URBAN SETTINGS SO WE WILL HAVE TO MONITOR THIS CLOSELY...MAINLY THIS EVENING. TIMING OF THE NEXT COUPLE OF DISTURBANCES OVER THE WEEKEND ARE NOT AS CLEAR. HOWEVER...IT APPEARS THAT THERE WILL BE A RESPITE SATURDAY AFTERNOON AND MOST OF SATURDAY NIGHT. BY SUNDAY THOUGH...THE CHANCE FOR PRECIP WILL ONCE AGAIN INCREASE. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 70 87 / 60 40 20 30 WACO, TX 70 89 71 90 / 40 30 20 30 PARIS, TX 66 80 68 85 / 60 50 20 30 DENTON, TX 68 86 70 86 / 60 40 20 30 MCKINNEY, TX 67 84 69 86 / 60 50 20 30 DALLAS, TX 68 86 70 87 / 60 40 20 30 TERRELL, TX 67 85 70 86 / 60 40 20 30 CORSICANA, TX 68 86 71 87 / 60 40 20 30 TEMPLE, TX 70 89 72 90 / 40 30 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FRIDAY FOR ZONES TXC001...TXC035...TXC085...TXC093...TXC097...TXC113...TXC121... TXC133...TXC139...TXC143...TXC147...TXC161...TXC181...TXC193... TXC213...TXC217...TXC221...TXC231...TXC237...TXC251...TXC257... TXC289...TXC293...TXC309...TXC337...TXC349...TXC363...TXC367... TXC379...TXC397...TXC425...TXC429...TXC439...TXC467...TXC497... TXC503. && 42
Hazardous weather outlook, Jun 4, 4:00 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT FRI JUN 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TONIGHT...LIKELY THIS EVENING NORTHEAST HALF. THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE AS THEY PROGRESS TO THE EAST. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT HAIL TO ONE INCH IN DIAMETER IS ALSO POSSIBLE. WITH SLOW STORM MOTION AND SATURATED SOILS...HEAVY RAIN MAY RESULT IN SOME FLOODING PROBLEMS. WITH NORTHWEST FLOW ALOFT...ADDITIONAL THUNDERSTORM ACTIVITY FROM THE CENTRAL PLAINS MAY ENTER NORTH TEXAS LATE TONIGHT. FURTHER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... NORTHWEST FLOW ALOFT WILL KEEP NORTH TEXAS WEATHER UNSETTLED THROUGH THE WEEKEND. ANY STORMS THAT DEVELOP MAY BECOME SEVERE... MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF NORTH TEXAS TUESDAY THROUGH THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...MAINLY WEST OF I-35 THROUGH 7 PM...EAST OF 35 THEREAFTER. 25
In the hours before
Special weather statement, Jun 4, 5:07 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 507 PM CDT FRI JUN 4 2004 TXZ157-042230- CORYELL- 507 PM CDT FRI JUN 4 2004 ...SIGNIFICANT WEATHER UPDATE... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF EDGECLIFF...OR 3 MILES WEST OF RENDON...MOVING EAST AROUND 5 MPH. FORT GATES IS IN THE PATH OF THIS STORM. PEA-SIZED HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL CAN BE EXPECTED FROM THIS STORM.
Local storm report, Jun 4, 5:14 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT FRI JUN 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0508 PM HAIL SOUTH MOUNTAIN 31.44N 97.68W
06/04/2004 1.75 INCH CORYELL TX LAW ENFORCEMENT
GOLFBALL HAIL IN SOUTH MOUNTAINLocal storm report, Jun 4, 5:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
531 PM CDT FRI JUN 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0527 PM HAIL 3 E GATESVILLE 31.44N 97.68W
06/04/2004 1.75 INCH CORYELL TX LAW ENFORCEMENT
GOLFBALL HAIL REPORTED IN SOUTH MOUNTAIN WEST TO
GATEVILLE FROM 508 TO 515 PM. DECREASED TO PEA SIZE NOW.
POWER IS OUT IN GATESVILLE. WIND UNKNOWN.Local storm report, Jun 4, 5:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
543 PM CDT FRI JUN 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0537 PM HAIL DUBLIN 32.09N 98.34W
06/04/2004 0.75 INCH ERATH TX LAW ENFORCEMENTLocal storm report, Jun 4, 5:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT FRI JUN 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0535 PM HAIL DUBLIN 32.09N 98.34W
06/04/2004 0.88 INCH ERATH TX TRAINED SPOTTER
REPORTED BY AMATEUR RADIO SPOTTERSLocal storm report, Jun 4, 5:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUN 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0546 PM HAIL WHITNEY 31.95N 97.32W
06/04/2004 1.75 INCH HILL TX LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:07 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 23 min |
| Jun 4, 5:11 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 64 min |
| Jun 4, 5:16 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 44 min |
| Jun 4, 5:23 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 37 min |
| Jun 4, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 38 min |
| Jun 4, 5:56 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 64 min |
| Jun 4, 6:17 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 58 min |
| Jun 4, 6:57 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.